Advertisement

Numerische Mathematik

, Volume 58, Issue 1, pp 35–49 | Cite as

Numerical analysis of quasi-Newtonian flow obeying the power low or the Carreau flow

  • Jacques Baranger
  • Khalid Najib
Article

Summary

We prove abstract error estimates for the approximation of the velocity and the pressure by a mixed FEM of quasi-Newtonian flows whose viscosity obeys the power law or the Carreau law. These estimates are optimal in some cases. They can be applied to most finite elements used for the solution of Stokes's problem.

Subject classifications

AMS(MOS): 65N 15 76 A 05 CR: G 1.8 

Analyse numerique des ecoulements quasi-Newtoniens dont la viscosite obeit a la loi puissance ou la loi de carreau

Résumé

On prouve des estimations d'erreur abstraites pour l'approximation de la vitesse et la pression par une MEF mixtes d'écoulements quasi-Newtoniens dont la viscosité obéit à la loi puissance ou la loi de Carreau. Ces estimations sont optimales dans certains cas. Elles peuvent être appliquées à la plupart des éléments finis utilisés pour la résolution du problème de Stokes.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Baranger, J., Georget, P., Najib, K.: Error estimates for a mixed finite element method for a non Newtonian flow. J. Non-Newtonian Fluid Mech.23, 415–421 (1987)Google Scholar
  2. 2.
    Baranger, J., Najib, K.: Local inf-sup condition and mixed finite element methods for quasi Newtonian flows—Ve Congrès International sur les méthodes numériques de l'ingénieur-Lausanne. 11–15 Septembre 1989Google Scholar
  3. 3.
    Bernardi, C., Raugel, G.: Analysis for some finite elements for the Stokes problem. Math. Comput.44, 71–79 (1985)Google Scholar
  4. 4.
    Boland, J., Nicholaides, R.: Stability of finite element under divergence constraints. SIAM J. Numer. Anal.20, 722–731 (1983)Google Scholar
  5. 5.
    Brezzi, F.: On the existence uniqueness and approximation of saddle-point problems arising from Lagrange multipliers. RAIRO, Modelisation Math. Anal. Numer.8, 129–151 (1974)Google Scholar
  6. 6.
    Chow, S.S.: Finite element error estimates for non linear elliptic problems of monotone type-PHD Australian National University 1983Google Scholar
  7. 7.
    Ciarlet, P.G.: The finite element methods for elliptic problems. North Holland 1978Google Scholar
  8. 8.
    Clement, P.: Approximation by finite element functions using local regularization. RAIRO Modelisation Math. Anal. Numer.9, 77–84 (1975)Google Scholar
  9. 9.
    Fortin, M.: Old and new finite elements for incompressible flows. Int. J. Numer. Methods Fluids1, 347–364 (1981)Google Scholar
  10. 10.
    Georget, P.: Contribution à l'étude des équations de Stokes à viscosité variable. Thèse Université Lyon1, 1985Google Scholar
  11. 11.
    Girault, V., Raviart, P.A.: Finite element methods for Navier-Stokes Equations. Berlin Heidelberg New York: Springer 1986Google Scholar
  12. 12.
    Glowinski, R., Marroco, A.: Sur l'approximation par éléments finis d'ordre 1 et la resolution par pénalisation-dualité d'une classe de problèmes de Dirichlet non linéaires. RAIRO Modelisation Math. Anal. Numer.9, 41–76 (1975)Google Scholar
  13. 13.
    Mjasnikov, V.P., Mosolov, P.P.: A proof of Korn Inequality. Sov. Math.12, 1618–1622 (1971)Google Scholar
  14. 14.
    Najib, K.: Analyse Numérique de modèles d'écoulements quasi-newtoniens. Thèse Université Lyon1, 1988Google Scholar
  15. 15.
    Scheurer, B.: Existence et approximation de points selles pour certains problèmes non linéaires. RAIRO Modelisation Math. Anal. Numer.11, 369–400 (1977)Google Scholar
  16. 16.
    Tyukhtin, V.B.: Sur la vitesse de convergence des méthodes d'approximation de la solution des problèmes variationnels unilatéraux (en russe). Vestn. Leningr. Univ., Math. Mec. Astronom.3, 36–43 (1983)Google Scholar

Copyright information

© Springer-Verlag 1990

Authors and Affiliations

  • Jacques Baranger
    • 1
  • Khalid Najib
    • 2
  1. 1.LAN-Bât. 101-Université Lyon 1Villeurbanne CédexFrance
  2. 2.Départment de MathématiquesUniversité Hassan II, Faculté des Sciences d'El JadidaEl JadidaMaroc

Personalised recommendations